Make an appointment:
Specialty
(i.e. Dermatologists)
Location

Is early bleeding while on the pill bad? Is it a sign of pregnancy?

i have been on the pill for 5 months and last month i started bleeding a week early. it was not heavy and it lasted for a week and then stopped completely.
In general, many women will have some spotting or breakthrough bleeding while on an oral contraceptive. This may be what you experienced. However, it is also possible that you may have become pregnant while on the pill because no method of birth control other than complete abstinence is 100% effective, so it is important to discuss your concern with your doctor. Implantation bleeding from pregnancy does not typically last for a week, so this bleeding you mentioned may be completely unrelated to the possibility of pregnancy. But, if you have had any irregularity with taking your pills, in some cases even varying the time at which you take the pill by as little as an hour, then it is certainly possible that you could be pregnant. Overall, to protect your health and make sure that the bleeding you experienced was nothing of concern, the best thing for you to do is make arrangements to see your primary care physician or your OB/GYN as soon as possible. Your doctor can go over any new symptoms you may have developed while on the pill as well as do a pregnancy test to make sure that you aren't pregnant. If you have recently had sex with a new partner without using barrier protection, it may also be important to test for other sexually transmitted diseases.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.

Other OB-GYNs